Maryland, 2008Hail and Damaging Winds in Maryland, May 31, 2008
May 31, 2008 · NWS LWX · 19 events in 4 counties and zones
A cold front moved south across the Mid Atlantic on May 31st. Scattered to numerous showers and thunderstorms developed ahead of the cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $47,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved south across the Mid Atlantic on May 31st. Scattered to numerous showers and thunderstorms developed ahead of the cold front. Several of these storms became severe, producing damaging winds that downed trees and power lines and large hail over an inch in diameter.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at May 31, 9:34 AM EST, 2 hours 46 minutes earlier.
Area forecast discussion, May 31, 9:34 AM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1034 AM EDT SAT MAY 31 2008
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION AHEAD OF A
COLD FRONT TODAY. SOME OF THE THUNDERSTORMS MAY BE SEVERE. THE
FRONT WILL MOVE EAST OF THE BAY THIS EVENING. AN UPPER LEVEL
DISTURBANCE WILL MOVE THROUGH ON SUNDAY. HIGH PRESSURE RETURNS ON
MONDAY...THEN A WARM FRONT WILL LIFT NORTH WITH POSSIBLE UNSETTLED
CONDITIONS ON TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
QUICK UPDATE FOR THE TORNADO WATCH ISSUANCE. NO OTHER CHANGES TO
THE FORECAST ARE ANTICIPATED AT THIS TIME.
CONDITIONS ACROSS THE CWFA REMAIN VERY UNSTABLE AND THE POTENTIAL
FOR SEVERE WEATHER REMAINS HIGH. A LINE OF THUNDERSTORMS HAS
DEVELOPED IN ASSOCIATED WITH AN MCS THAT DEVELOPED OVER THE OHIO
VALLEY OVERNIGHT. ADDITIONAL STORMS ARE POSSIBLE THIS AFTERNOON
ALONG THE LEE TROUGH AHEAD OF THE COLD FRONT. THIS CONTINUES TO
LOOK LIKE A MAINLY LATE MORNING/AFTERNOON EVENT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
MOST IF NOT ALL OF THE SEVERE CONVECTION WILL BE DONE BY 22Z. WILL
LINGER POPS THROUGH ABOUT 02Z...UNTIL THE COLD FRONT CLEARS THE CWA.
HIGHEST EVENING POPS WILL BE ACROSS THE SOUTHEAST CWA CLOSEST TO THE
FRONT AND ACROSS THE NORTHWEST CWA WHERE A LAGGING TROUGH COULD
SUPPORT CONVECTION. REMOVED POPS OVERNIGHT AS THERE/S NO COMPELLING
SUPPORT FOR ADDITIONAL CONVECTION TO CONTINUE BEYOND MIDNIGHT.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
A WEAK DISTURBANCE DROPPING SOUTH ON THE BACKSIDE OF DEPARTING TROF
WILL CONTRIBUTE TO DIURNALLY DRIVEN TSTMS MAINLY OVER THE SRN HALF
FCST AREA SUN. MOISTURE IS MORE LIMITED THAN TODAY BUT RELATIVELY
COOL MID LVL TEMPS OF AROUND -16C AND BAND OF 40KT MID-LVL WINDS
ACROSS THEA AREA COULD SUPPORT A FEW SVR STORMS WITH HAIL AND
DAMAGING WINDS THE MAIN THREATS GIVEN DRY ADIABATIC LAPSE RATES.
QUIET ON MON AS WEAK HIGH PRES DOMINATES. NEXT CHANCE OF RAIN TUE AS
A WARM FRONT LIFTS NORTH OF THE AREA.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
THUNDERSTORMS WILL IMPACT AREA TERMINALS TODAY. HAVE INCLUDED TIME
ESTIMATES OF HIGHEST IMPACT POTENTIAL IN 06Z TAFS. THUNDERSTORMS
SHOULD END DURING THE AFTERNOON...AND A COLD FRONT WILL CROSS THE
REGION TURNING WINDS TO THE WEST.
SCT TSTMS POSSIBLE SUN AFTERNOON MAINLY SRN TERMINALS
(KCHO AND KDCA). NO SIG WX EXPECTED MON-THU.
&&
.MARINE...
SOUTHERLY CHANNELING WAS PRODUCING LOW END SMALL CRAFT ADVISORY WIND
GUSTS EARLY THIS MORNING ACROSS THE BAY. AS WINDS FROM AN INCREASING
LOW LEVEL JET MIX DOWN TODAY...EXPECT ALL AREAS TO ACHIEVE SMALL
CRAFT ADVISORY WIND SPEEDS THAT COULD GUST 25 OR 30 KT AT TIMES. IN
ADDITION...THUNDERSTORMS WILL MOVE ACROSS THE WATERS IN THE
AFTERNOON. SPECIAL MARINE WARNINGS MAY BE NECESSARY. THUNDERSTORMS
WILL MOVE EAST OF THE BAY BY 6 PM AS A COLD FRONT MOVES ACROSS THE
WATERS.
SCT TSTMS POSSIBLE SUN AFTERNOON WITH GUSTY WINDS AND FREQ
LIGHTNING THE MAIN THREATS. NO FLAGS EXPECTED ON THE WATERS THROUGH
TUE OUTSIDE OF TSTMS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SUNDAY FOR ANZ530>537.
&&
UPDATE...LISTEMAA
Hazardous weather outlook, May 31, 9:55 AM EST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1055 AM EDT SAT MAY 31 2008
ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
011000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1055 AM EDT SAT MAY 31 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
A TORNADO WATCH IS IN EFFECT UNTIL 5 PM FOR THE METROPOLITAN
AREAS OF WASHINGTON DC AND BALTIMORE...THE WESTERN SHORE OF THE
CHESAPEAKE BAY...THE TIDAL POTOMAC AND THE NORTHERN AND MIDDLE
CHESAPEAKE BAY.
THE REMNANTS OF THE THUNDERSTORM COMPLEX WILL MOVE ACROSS
METROPOLITAN AREAS OF BALTIMORE AND WASHINGTON DC BEFORE
NOON...AND THEN QUICKLY ACROSS THE NORTHERN CHESAPEAKE BAY.
ADDITIONAL SEVERE STORMS ARE EXPECTED TO DEVELOP AHEAD OF THE COLD
FRONT LATER THIS AFTERNOON...AND AFFECT THE AREA THROUGH 5 PM.
SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF
60 MPH OR GREATER AND LARGE HAIL. TORNADOES ARE ALSO
POSSIBLE...ESPECIALLY ALONG AND EAST OF THE INTERSTATE 95
CORRIDOR.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER
AND MARYLAND CHESAPEAKE BAY TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON
AND EVENING...MAINLY FROM WASHINGTON DC SOUTH. LOCALLY GUSTY
WINDS AND SMALL HAIL WILL BE POSSIBLE IN THE STRONGER STORMS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN HAS BEEN ACTIVATED.
MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-011000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
1055 AM EDT SAT MAY 31 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
A TORNADO WATCH IS IN EFFECT ACROSS THE PANHANDLE OF WEST
VIRGINIA...MARYLAND WEST OF THE CHESAPEAKE BAY AND MOST OF
NORTHERN VIRGINIA THROUGH 5 PM. AUGUSTA...NELSON AND ALBEMARLE
COUNTIES ARE NOT INCLUDED IN THE TORNADO WATCH.
THE REMNANTS OF THE THUNDERSTORM COMPLEX WILL MOSTLY AFFECT
WESTERN MARYLAND...THE PANHANDLE OF WEST VIRGINIA AND THE
METROPOLITAN AREAS OF BALTIMORE AND WASHINGTON DC BEFORE NOON.
HOWEVER...ADDITIONAL STORMS ARE ANTICIPATED THIS AFTERNOON AHEAD
OF THE APPROACHING COLD FRONT FOR THE ENTIRE AREA THROUGH 5 PM.
SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 60
MPH OR GREATER AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO
POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON
AND EVENING. LOCALLY GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE
IN THE STRONGER STORMS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN HAS BEEN ACTIVATED.
In the hours before
Special weather statement, May 31, 10:28 AM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1128 AM EDT SAT MAY 31 2008
MDZ006-007-311615-
NORTHERN BALTIMORE MD-HARFORD MD-
1128 AM EDT SAT MAY 31 2008
...STRONG THUNDERSTORMS TO AFFECT NORTHERN BALTIMORE AND HARFORD
COUNTIES...
AT 1128 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HEREFORD...MOVING EAST AT 45 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
THE COMMUNITIES OF JARRETTSVILLE...FALLSTON...BEL AIR...ABERDEEN AND
HAVRE DE GRACE WILL BE AFFECTED BY THIS STORM.
GMS
Special weather statement, May 31, 10:30 AM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1130 AM EDT SAT MAY 31 2008
MDZ003-004-WVZ053-311615-
WASHINGTON MD-FREDERICK MD-JEFFERSON WV-
1130 AM EDT SAT MAY 31 2008
...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...FREDERICK AND
JEFFERSON COUNTIES...
AT 1130 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES WEST OF FAIRPLAY...MOVING EAST AT 50 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
THE COMMUNITIES OF BOONSBORO...WOLFSVILLE...THURMONT AND WALKERSVILLE
WILL BE AFFECTED BY THIS STORM.
GMS
Special weather statement, May 31, 10:43 AM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1143 AM EDT SAT MAY 31 2008
MDZ009>011-013-014-311630-
HOWARD MD-MONTGOMERY MD-ANNE ARUNDEL MD-PRINCE GEORGES MD-
SOUTHERN BALTIMORE MD-
1143 AM EDT SAT MAY 31 2008
...STRONG THUNDERSTORMS TO AFFECT HOWARD...NORTHEASTERN
MONTGOMERY...NORTHERN ANNE ARUNDEL...NORTHERN PRINCE GEORGES AND
SOUTHERN BALTIMORE COUNTIES...
AT 1143 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SIMPSONVILLE...MOVING EAST AT 45 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
THE COMMUNITIES OF LAUREL...SEVERN...GLEN BURNIE...BALTIMORE...
LINTHICUM...BROOKLYN PARK...FELLS POINT AND SPARROWS POINT WILL BE
AFFECTED BY THIS STORM.
GMS
Local storm report, May 31, 11:28 AM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1228 PM EDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG CHARLES TOWN 39.29N 77.86W
05/31/2008 JEFFERSON WV EMERGENCY MNGR
TREE DOWN NEAR JEFFERSON AVENUE.
1045 AM TSTM WND DMG LOVETTSVILLE 39.27N 77.64W
05/31/2008 LOUDOUN VA EMERGENCY MNGR
TREE DOWN NEAR QUARTER BRANCH ROAD.
&&
LASORSASpecial weather statement, May 31, 11:29 AM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1229 PM EDT SAT MAY 31 2008
VAZ028-030-031-311700-
WARREN VA-CLARKE VA-FREDERICK VA-
1229 PM EDT SAT MAY 31 2008
...STRONG THUNDERSTORMS TO AFFECT WARREN...CLARKE AND FREDERICK
COUNTIES...
AT 1229 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WHITE POST...MOVING EAST AT 45 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
THE COMMUNITIES OF RURAL CLARKE COUNTY
WILL BE AFFECTED BY THIS STORM.
GMS
Special weather statement, May 31, 12:06 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
106 PM EDT SAT MAY 31 2008
WVZ055-311730-
HARDY WV-
106 PM EDT SAT MAY 31 2008
...STRONG THUNDERSTORMS TO AFFECT HARDY COUNTY...
AT 106 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTH OF BEAN SETTLEMENT...MOVING EAST AT 45 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
THE COMMUNITIES OF PERRY AND WARDENSVILLE WILL BE AFFECTED BY THIS
STORM.
GMS
Thunderstorm Wind, Prince George'S
- When
- May 31, 12:20 PM EST
- Where
- Prince George'S County, 0.37 mi ENE of Riverdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 38.953, -76.944
A trained spotter reported a telephone pole and lines down near Jefferson and Gallatin streets in Hyattsville.
Hail, Anne Arundel
- When
- May 31, 12:25 PM EST
- Where
- Anne Arundel County, 0.69 mi N of Edgewater
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.960, -76.550
A trained spotter reported penny sized hail in Edgewater.
Thunderstorm Wind, Prince George'S
- When
- May 31, 1:08 PM EST
- Where
- Prince George'S County, 0.82 mi WNW of Friendly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 38.756, -76.993
A trained spotter reported trees down along Indian Highway near Old Fort Road, covering two lanes of the highway.
Thunderstorm Wind, Prince George'S
- When
- May 31, 1:08 PM EST
- Where
- Prince George'S County, Brandywine
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 38.700, -76.850
A trained spotter reported trees down along Dyson Road between US 301 and Branch Ave.
Thunderstorm Wind, Prince George'S
- When
- May 31, 1:10 PM EST
- Where
- Prince George'S County, 0.88 mi NW of Rosaryville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.760, -76.830
A trained spotter reported a large tree down on Lemrocks Drive in Upper Marlboro.
Hail, Prince George'S
- When
- May 31, 1:18 PM EST
- Where
- Prince George'S County, 2.13 mi NW of Cheltenham
- Measured
- 1.25 in hail
- Reported by
- NWS Employee
- Coordinates
- 38.750, -76.860
An NWS Employee reported half dollar sized hail near Clinton.
Hail, Anne Arundel
- When
- May 31, 1:35 PM EST
- Where
- Anne Arundel County, 0.88 mi SW of Pindell
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.760, -76.690
A trained spotter reported nickel to quarter sized hail on Mallard Lane.
Hail, Anne Arundel
- When
- May 31, 1:40 PM EST
- Where
- Anne Arundel County, 0.54 mi W of Lothian
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 38.830, -76.610
An amateur radio operator reported penny sized hail near Lothian.
Thunderstorm Wind, Anne Arundel
- When
- May 31, 1:50 PM EST
- Where
- Anne Arundel County, 4.52 mi WNW of Davidsonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 38.940, -76.710
An amateur radio operator reported a tree down in Lothian.
Hail, Anne Arundel
- When
- May 31, 1:50 PM EST
- Where
- Anne Arundel County, 4.32 mi WNW of Davidsonville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.942, -76.706
An amateur radio operator reported penny sized hail at the Duncan Gap Campground.
Thunderstorm Wind, Calvert
- When
- May 31, 1:55 PM EST
- Where
- Calvert County, 0.88 mi SW of North Beach
- Measured
- 78 kt (90 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 38.690, -76.540
Broadcast media relayed a report of a measured 78 knot wind gust in Chesapeake Beach.
Hail, Calvert
- When
- May 31, 2:05 PM EST
- Where
- Calvert County, 1.48 mi NNW of Huntingtown
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.640, -76.630
A trained spotter reported quarter sized hail in Huntingtown.
Thunderstorm Wind, Calvert
- When
- May 31, 2:05 PM EST
- Where
- Calvert County, Huntingtown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 38.620, -76.620
A trained spotter reported power lines down in Huntingtown.
Hail, Prince George'S
- When
- May 31, 2:09 PM EST
- Where
- Prince George'S County, Brandywine
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 38.700, -76.850
An amateur radio operator reported quarter sized hail near Brandywine.
Thunderstorm Wind, Prince George'S
- When
- May 31, 2:27 PM EST
- Where
- Prince George'S County, 0.69 mi N of Surrats Gardens
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 38.760, -76.900
An amateur radio operator reported trees and wires down in Clinton.
Hail, Calvert
- When
- May 31, 2:42 PM EST
- Where
- Calvert County, 1.48 mi SSE of Stoakley
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 38.550, -76.590
Amateur radio operators relayed a report of penny sized hail in Prince Frederick.
Hail, St. Mary'S
- When
- May 31, 3:12 PM EST
- Where
- St. Mary'S County, 0.54 mi E of Hollywood
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.350, -76.570
A trained spotter reported nickel sized hail near Hollywood.
Thunderstorm Wind, Calvert
- When
- May 31, 3:20 PM EST
- Where
- Calvert County, 0.54 mi W of Appeal
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 38.370, -76.460
A trained spotter reported several trees and power lines downed in Lusby.
Thunderstorm Wind, Calvert
- When
- May 31, 3:20 PM EST
- Where
- Calvert County, Solomons
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 38.320, -76.450
A trained spotter reported several trees and power lines downed in Solomons.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Oklahoma, May 31, 2008$389,000 · EF0 · 35 events
- Hail and Damaging Winds in Minnesota, May 31, 20081.75 in hail · 71 events
- Tornado and Damaging Wind in West Virginia, May 31, 20081 injured · $125,000 · EF0 · 2 events
- Hail and Damaging Winds in Kentucky, May 31, 2008$135,000 · 61 kt wind · 7 events
- Tornado and Hail in Virginia, May 31, 2008$72,000 · EF0 · 17 events
- Flooding and Hail in Kansas, May 31, 2008$1,000 · 4.25 in hail · 47 events
- Hail and Damaging Winds in Illinois, May 31, 2008$65,000 · 1 in hail · 3 events
- Damaging Winds in Ohio, May 31, 2008$55,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Virginia, May 31, 2008$33,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Massachusetts, May 31, 2008$36,000 · 50 kt wind · 9 events
- Flood and Hail in Maryland, May 31, 2008$35,000 · 1.75 in hail · 3 events
- Flooding in Indiana, May 31, 2008$30,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 99104, 99095, 99106, 99107, 99108, 99101, 99096, 99276, 99109, 99277, 99111, 99097, 99105, 99102, 99110, 99098, 99103, 99099, 99100.